Leprosy Mailing List – February 28, 2017
Ref.: (LML) Poliyarthralgia Syndrome 4 years after starting treatment for HIV of a patient with a history of leprosy
From: Gianfranco Barabino, Genoa, Italy
I would like to submit to the attention of the LML the case of a Brasilian young woman of 28 years old. She had leprosy at the age of 11 and was treated with MTD-MB therapy for 1 year.
In 2011 she got HIV infection and, from 2012 is in therapy with inhibitory of proteasis ( lopinavir/ritonavir and Tenofovir Disoproxil/Emtricitabina ) with good improvement.
In august 2016 she developed a polyarthralgia syndrome with hypersensitivity on arms and legs followed by swelling of the right knee and difficulty to walk.
My two questions are:
1 ) can a leprosy reaction arise after so much time?
Slit-skin smear examination on 6 sites, nasal swab and anti PGL-1 antibodies were all negative.
Electroneurography shows only an abnormality of the right sural nerve.
ECT [ultrasound ] of femoral nerve in both thighs is normal.
No other peripheral nerve is affected.
Nuclear Magnetic Resonance (NMR) shows no abnormality of the lumbar tract of spinal column.
2) May be is this a drug reaction to the her HIV therapy ?
Thanks for your attention,
Dr. Gianfranco Barabino
National Hansen Disease Centre – Genoa
LML - S Deepak, B Naafs, S Noto and P Schreuder
LML blog link: http://leprosymailinglist.blogspot.it/
Contact: Dr Pieter Schreuder << firstname.lastname@example.org